Jump to content

Photo

Has Anyone Ever Taken Minocycline For Acne?

acne minocycline initial breakout red mark

6 replies to this topic

#1 jcb0404

jcb0404

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 07-November 12

Posted 07 November 2012 - 03:02 PM

I'm 19 years old and I get pretty bad acne before that time of the month. I usually get 2-4 big inflamed ones on my forehead the week before which take weeks to heal and leave behind ugly red marks. Then by the time they finally start to heal, the process starts all over again! Other than that, I get some randomly around my chin/mouth are. Its so annoying to constanly have acne and red marks from past pimples. I feel like I've tried everything to get it undercontrol but nothing has worked so my college roommate said she used minocycline and it cleared her up right away so I decided to try. The first week was great! I didn't get any new pimples that I can remember. Then by the end of the second week I started breaking out around my chin, jaw, and on my nose and cheeks where I never have before. Is this an innitial break out or something..? I dont see how there can be one since all antibiotics do is kill the basteria from with in so idk.

I went off when this started happening but now I want to go back so I just started them yesterday and I already have a new one on my cheek! Again, I've never broken out there before. Should I stick with it? Has anyone ever experienced this and did it get better? Hopefully someone will be able to share what their experience was/is on this drug. Anyway I'll just keep updating this post to let you guys know what happens and if this breakout phase ever goes away :)

#2 JackyCheung

JackyCheung

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 129
    Likes: 0
About Me
  • Gender:Male
  • Location:Bermuda
  • Joined: 09-October 08

Posted 08 November 2012 - 11:59 PM

Im on it again,it can control your face clean for about 2 months ,and then you gonna be on it again,around and arond,but i have no choice cuz accutane is too hard esp the IB.

#3 fragilesong

fragilesong

    Junior Member

  • Members
  • Posts & Likes
    Posts: 25
    Blog Entries: 11
    Likes: 4
About Me
  • Gender:Female
  • Location:Kentucky
  • Interests:cosmetics, makeup artistry, microbiology
  • Joined: 26-October 12

Posted 30 November 2012 - 05:37 PM

I took Minocycline for awhile a couple of years ago. It made my pimples hurt less and come in smaller, but it didn't clear me up.

#4 amygims

amygims

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 3
About Me
  • Gender:Female
  • Interests:chemistry
  • Joined: 21-May 10

Posted 07 December 2012 - 06:55 PM

I was on minocycline when I was about 17 and now I am on it again at about 26. There is no initial breakout caused by antibiotics (yes you experience that with retinoids or other acne Rxs but not antibiotics) so your breakouts are not an initial breakout. The real issue is wether the bacteria that is contributing to the development of your acne is resistant to minocycline or not. If it's resistant then the minocycline isn't going to do much for you. If it's not resistant then it should clear you up and in my experience you should see improvement pretty quickly.

I'm in the same boat though. It worked great when I was 17 and then it worked for about 3 or 4 months this time around but now I'm breaking out again. My derm increased my dosage but it's not helping so it's looking like my she will have to try something new. There are lots of other prescriptions for your doctor to try putting you on and one of them is bound to work out for you. The important thing is to communicate with your doctor. If you have concerns you should really be talking to them bc they're the one that can actually do something to help you out and change your prescription. You also should never just stop your medication without asking your doctor first. Unless of course you're having some serious life threatening emergency.

#5 Aballarina

Aballarina

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 146
    Gallery Images: 1
    Likes: 18
About Me
  • Gender:Female
  • Location:Vancouver Canada
  • Joined: 09-September 12

Posted 08 December 2012 - 04:20 PM

Just got off it actually to go on accutane.
After 3 months of use, my acne isn't too much better.
I had better luck with doxy but don't give up



#6 Charles23

Charles23

    New Member

  • Banned
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 08-December 12

Posted 08 December 2012 - 08:04 PM

yes sadly i did.Posted Image worst mistake of my life. gave me a rare mental disorder side effect from it called depersonalization. i thought it was normal to be like that. everyday i would watch myself. i was not in my own body. i would watch myself. i took it for 6 years and had perfect skin during that time. it gave me depresson, made the acne 100 times worse when i went off it, lowered my vitamin d, took away my athletic ability, later caused severe hyperpigmentation as an after effect. that stuff would have surely driven me to suicide had i continued with it. worst mistake off my life. i wish i could **** my dermatologists *****. i saw him for a checkup and wish i had x ray vision so i could have burned his little body but i didn't i just walked out of there like i had been saved from the hands of the devil by christ himself because this is pretty much what happened when i stopped taking minocycline. just cause a side effect is rare doesn't mean it won't happen as i unfortunately found out.

#7 twizzlercakes

twizzlercakes

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 10-December 12

Posted 10 December 2012 - 02:37 PM

Here's my article about my side affects on minocycline. Yeah, not fun.

http://www.acne.org/...line-did-to-me/




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users